Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 324, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 25, 1997, 12:02 AM CDT for Franklin County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 12:02 AM CDT (05:02 UTC)
- Expired
- Oct 25, 1997, 12:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 12:10 AM CDT | Hail 0.75 | Decherd, TN | Local law enforcement reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 250503 RRA SVRBNA TNC051-250530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1202 AM CDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...NORTHERN FRANKLIN COUNTY AT 1202 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF WINCHESTER NEAR ESTILL SPRINGS. MOVEMENT WAS EAST AT 25 MILES AN HOUR AND THIS STORM WILL MOVE THROUGH ALTO BY 1220 AM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 9 hours 32 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI OCT 24 1997 FA TO RMN IN WRM SECTR MOST OF PD. MDLS IN GUD AGRMNT MOVG SFC LO TO NR MO/AR BRDR BY 12Z SUN BUT EXIBIT SOME DIFFRNCS WITH CDFNT PLACEMNT. CDFNT SHUD REACH BNA SUN AFTN. MN TIME...WMFNT SHUD MEANDR NR KY/TN BRDR. ALTHOU AMS WL RMN QUITE MOIST AND UNSTBL THRU PD...MOVMT OF UPR FEATURES WUD SUGST PCPN WL LKLY RMN SCT TNGT/SAT WITH CHCS INCREASG SAT NGT/SUN WHEN APPRAOCHING CDFNT MOVS CLOSR. BST SUGGSTN ATTM WUD BE TO CONT PC/MC WITH 30-40 POP SCENERIO TGNT/ SAT...INCREASG TO LKLY OR BETR SAT NGT/SUN FOR PASSG CDFNT AND STRNG UPR SHRT WAV. NGM TEMPS LUK PRETTY GUD. BNA 57/73/60/68 4488 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:48 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 57 min |
| Oct 25, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Oct 25, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Oct 25, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 40 min |
| Oct 25, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Oct 25, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 41 min |
| Oct 25, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 44 min |
| Oct 25, 2:43 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| Oct 25, 3:03 AM CDT | Severe Thunderstorm Warning | OHX | Marion | 42 min |
| Oct 25, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 29 min |
| Oct 25, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
| Oct 25, 7:30 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 30 min |
| Oct 25, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Oct 25, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 31 min |
| Oct 25, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 43 min |
| Oct 25, 9:03 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.